Jump to content
CrazyBoards.org

From Seroquel + Risperdal to just Saphris


Recommended Posts

Okay, I've been on Seroquel for 14 years and was also on Risperdal for about 5 or 6 years. I saw my pdoc yesterday and he now has me on just Saphris, 20mgs. The Seroquel was causing weird side effects after I would take it at night and then, for the past 3 weeks I was having a horrible time sleeping. I would try to go to bed around 1am and would not be able to fall asleep until around 10am the next morning. It was awful. So, pdoc says Saphris is supposed to be sedating. I took it last night around 10:30pm, didn't fall asleep until probably 1am but still got up at 6am this morning and now it's almost noon and I'm still up. But I actually feel somewhat rested even after only 5 hours of sleep.

For those of you on Saphris, how do you like it? I haven't been on just one anti-psychotic in a long long time. I was always on at least 2, at one time I was on 3 I think. I see my pdoc in 3 weeks at which time we will evaluate how I'm doing on the Saphris. Also, he just told me to quit taking the Seroquel and Risperdal, I assume he meant cold turkey. Is that normal after having been on those two meds for quite awhile? I thought I would titrate down or something but he didn't say to do that.

Link to comment
Share on other sites

I've never tried Saphris but took both Seroquel ans just went off Risperdal. I would ask him (call maybe) & to be certain that you shouldn't  be tapering. I don't recall if I tapered off S but had to taper off R (told by my pdoc) a bit. It can depend on what your dosage was. When I start new meds it takes me a while to adjust so hopefully you'll be able to get more than 5 hours soon! I'm withdrawing from Celexa and having a rough time but I was on it for 5 years and am super sensitive to wd. Glad you feel well rested!

Link to comment
Share on other sites

Ouff, I had a hard time stopping seroquel cold turkey and I had only been taking it for a year! I am now back on it thankfully. I hope you do not have any problems with stopping it. It couldn't hurt though to call your pdoc and make sure he did not want you to taper off of risperdal or seroquel. Some clarification sometimes is very good for peace of mind.

 

I was on saphris for almost a year and have tried it several times. Once in this last year. Every time I go on it I get this horrible urge to eat (and I do mean EAT!) several hours after I take it. It felt like I was taking zyprexa again! I have not heard of anyone else having this problem while on it though. I wish it didn't cause that for me because it was actually a decent med for me. Everyone else that I know who takes it seems to find it weight neutral. But I am weird I know. lol I actually have lost weight on seroquel. So, who knows you know?

 

I found it to be pretty sedating. The taste was nasty but I got used to it. I had both the plain and the black cherry kind.

 

I think there are several people here who are on saphris. Hopefully they will chime in too.

 

I wish you luck with it! :D

Link to comment
Share on other sites

Thanks everyone, so far it's been 2 days and I'm feeling crappy from too little sleep. I expected that coming off the Seroquel. I noticed I have been sneezing a lot, not sure if that's related to anything. I also go from feeling too hot to having chills, it's weird. Anyway hopefully in a few days things will settle back to normal. The Saphris does taste really gross but the voices have been a bit quieter already so that's promising.

Link to comment
Share on other sites

Hi, it's may Day 2 on Saphris and I'm feeling great.

 

I too had to come off of Risperdal, without tapering, and so far I'm doing ok.

 

First dose knocked me out, second dose I slept for maybe 4 hours, then I was wide awake (and I took my second dose with 10mg Valium to boot).

 

I'm on 10mg Saphris nightly, and have not noticed an increase in appetite. In fact, my appetite is more controlled, making me eat less and less frequently. 

 

I'm starting to really like this med (ok, I wanted to really like it as I've been on all antipsychotics- save for Fanapt, Latuda and Geodon, which aren't available where I live). I have also been on Clozapine, which made me too sedated that I had to change meds.

 

I told my psychiatrist about the paradoxical reaction to the second dose of Saphris, and he said that it's not possible for a med to give me two different reactions sequentially. He told me I may be starting a mood episode or that my sleep patterns are changing.

 

We'll see how it goes, but so far so good!

 

It's just really expensive though, and I don't have insurance, so I'm (well, my family is) paying out of pocket for everything. My psychiatrist gave me a month and half worth of samples, so I'm giving it a shot.

Link to comment
Share on other sites

I'm on Saphris. It's sedating (good) and tamps down mania (also good), but has also eliminated my sex drive and ability to orgasm. I feel like someone's cut my arm off. I see my pdoc on Wednesday and need to get off this stuff. YMMV. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...